MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 50 MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 50 MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 482317550
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/27/2016
Type of Reportable Event Malfunction
Event or Problem Description
Per reported event; the polyaxial tulip head broke off of the screw while inserting the blocker.
 
Additional Manufacturer Narrative
Method: risk assessment: results: review of the correspondence confirms that the tulip disengagement occurred on the screw during final tightening.The sales representative confirmed that the torque wrench and anti-torque key were used as directed, however since the product is not available for evaluation.Conclusion: the cause of this issue is likely to be multi-factorial in nature and cannot be conclusively determined.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 50 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5464084
Report Number3005525032-2016-00020
Device Sequence Number405735
Product Code MNH
UDI-Device Identifier04546540562364
UDI-Public04546540562364
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482317550
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/26/2016
Supplement Report FDA Received Date06/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1